Global dynamics of a higher order difference equation with a quadratic term


In this paper, we investigate the dynamics of the following higher order difference equation

$$\begin{aligned} x_{n+1}=A+B\frac{x_{n}}{x_{n-m}^{2}}, \end{aligned}$$

with AB and initial conditions are positive numbers, and \(m\in \left\{ 2,3,\cdots \right\} \). Especially we study the boundedness, periodicity, semi-cycles, global asymptotically stability and rate of convergence of solutions of related higher order difference equations.

This is a preview of subscription content, access via your institution.

Fig. 1
Fig. 2
Fig. 3


  1. 1.

    Elaydi, S.: An Introduction to Difference Equations. Springer, New York (1996)

    MATH  Book  Google Scholar 

  2. 2.

    Kulenovic, M.R.S., Ladas, G.: Dynamics of Second Order Rational Difference Equations with Open Problems and Conjectures. Chapman & Hall/CRC, Boca Raton (2002)

    MATH  Google Scholar 

  3. 3.

    Camouzis, E., Ladas, G.: Dynamics of Third Order Rational Difference Equations with Open Problems and Conjectures Advances in Discrete Mathematics and Applications. Chapman & Hall/CRC, Boca Raton (2008)

    MATH  Google Scholar 

  4. 4.

    Kocic, V.L., Ladas, G.: Global Asymptotic Behavior of Nonlinear Difference Equations of Higher Order with Applications. Kluwer Academic Publishers, Dordrecht (1993)

    MATH  Book  Google Scholar 

  5. 5.

    Grove, E.A., Ladas, G.: Periodicities in Nonlinear Difference Equations, vol. 4. Chapman & Hall/CRC, Boca Raton (2005)

    MATH  Google Scholar 

  6. 6.

    Jafar, A., Saleh, M.: Dynamics of nonlinear difference equation \(x_{n+1}=(\beta \, x_{n}+\gamma \, x_{n-k})/(A+Bx_{n}+Cx_{n-k})\). J. Appl. Math. Comput. 57, 493–522 (2018)

    MathSciNet  MATH  Google Scholar 

  7. 7.

    Saleh, M., Alkoumi, N., Farhat, A.: On the dynamics of a rational difference equation \(x_{n+1}=(\alpha +\beta x_{n}+\gamma x_{n-k})/(Bx_{n}+Cx_{n-k})\). Chaos, Solitons Fractals 96, 76–84 (2017)

    MathSciNet  MATH  Google Scholar 

  8. 8.

    DeVault, R., Kent, C., Kosmala, W.: On the recursive sequence \(x_{n+1}=p+x_{n-k}/x_n\). J. Difference Equ. Appl. 9(8), 721–730 (2003)

    MathSciNet  MATH  Google Scholar 

  9. 9.

    Saleh, M., Aloqeili, M.: On the rational difference equation \(y_{n+1} = A + y_{n-k}/y_n\). Appl. Math. Comput. 171(1), 862–869 (2005)

    MathSciNet  MATH  Google Scholar 

  10. 10.

    Abu-Saris, R., DeVault, R.: Global stability of \(y_{n+1}=A+ y_n/y_{n-k}\). Appl. Math. Lett. 16, 173–178 (2003)

    MathSciNet  MATH  Google Scholar 

  11. 11.

    Saleh, M., Aloqeili, M.: On the difference equation \(y_{n+1}=A+y_n/y_{n-k}\) with \(A\%3c0\). Appl. Math. Comput. 176(1), 359–363 (2006)

    MathSciNet  MATH  Google Scholar 

  12. 12.

    Almatrafi, M.B., Elsayed, E.M., Alzahrani, F.: Qualitative behavior of a quadratic second-order rational difference equation. Int. J. Adv. Math. 1, 1–14 (2019)

    Google Scholar 

  13. 13.

    Abo-Zeid, R.: Global asymptotic stability of a second order rational difference equation. J. Appl. Math. Inform. 28(3), 797–804 (2010)

    MATH  Google Scholar 

  14. 14.

    Hassan, S.S.: Dynamics of the Rational Difference Equation \(x_{n+1}=px_n+q/x_{n-1}^2\). Preprints 2020, 2020040113.

  15. 15.

    Bešo, E., Kalabušić, S., Mujić, N., Pilav, E.: Boundedness of solutions and stability of certain second-order difference equation with quadratic term. Adv. Differ. Equ. 2020(19), 1–22 (2020).

    MathSciNet  MATH  Article  Google Scholar 

  16. 16.

    Şimşek, D., Oğul, B., Çınar, C.: Solution of the rational difference equation \(x_{n+ 1}=x_{n-17}/1+x_{n-5}x_{n-11}\). Filomat 33(5), 1353–1359 (2019)

    MathSciNet  Google Scholar 

  17. 17.

    Göcen, M., Cebeci, A.: On the periodic solutions of some systems of higher order difference equations. Rocky Mt. J. Math. 48(3), 845–858 (2018)

    MathSciNet  MATH  Article  Google Scholar 

  18. 18.

    Okumuş, İ, Soykan, Y.: Dynamical behavior of a system of three-dimensional nonlinear difference equations. Adv. Differ. Equ. 2018(224), 1–15 (2018)

    MathSciNet  MATH  Google Scholar 

  19. 19.

    Pituk, M.: More on Poincaré’s and Perron’s theorems for difference equations. J. Difference Equ. Appl. 8(3), 201–216 (2002)

    MathSciNet  MATH  Article  Google Scholar 

  20. 20.

    Elsayed, E.M.: New method to obtain periodic solutions of period two and three of a rational difference equation. Nonlinear Dyn. 79, 241–250 (2015)

    MathSciNet  MATH  Article  Google Scholar 

Download references

Author information



Corresponding author

Correspondence to Erkan Taşdemir.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Taşdemir, E. Global dynamics of a higher order difference equation with a quadratic term. J. Appl. Math. Comput. (2021).

Download citation


  • Difference equations
  • Periodicity
  • Boundedness
  • Global stability
  • Semi-cycle
  • Rate of convergence

Mathematics Subject Classification

  • 39A10
  • 39A23
  • 39A30